Illinois, 2001Damaging Wind in Illinois, August 9, 2001
August 9, 2001 · NWS PAH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 9, 1:00 PM CST, 4 hours 45 minutes earlier.
Area forecast discussion, Aug 9, 1:00 PM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT THU AUG 9 2001
PRIMARY FORECAST CHALLENGE REMAINS POPS ASSOCIATED WITH DEPARTING
TROPICAL SYSTEM...AS WELL AS INCOMING FRONTAL SYSTEM. LATEST IR AND
VIS IMAGERY DEPICTS MAIN BODY OF CONVECTION ON ERN FLANK OF TROPICAL
CIRCULATION...AND PRIMARILY EAST (OR SE) OF PAH FA. APPROACHING COLD
FRONT IS STILL WELL TO OUR NW OVER HI PLAINS/UPR MIDWEST. WL MONITOR
THRU PRESS TIME BUT ANTICIPATE MINIMAL DIURNAL POP INTO EVENING
W/SHIFTING FOCUS TO LATE NIGHT-FRI POP AS FRONT MOVES INTO PICTURE.
WHILE MODELS DIFFER ON QPF AMOUNTS AND EXACT LOCATION OF
QPF...GENERAL TREND FOR FRONT TO COME INTO FA FRI IS MAINTAINED THRU
EACH MODEL SOLUTION. WL THEREFORE RESPOND WITH SIMILAR TO GUIDANCE
SUGGESTION FOR HIGH CHC POPS FRI...PERHAPS LIKELY. ALSO...NOW ALL
MODELS ARE SYNCHRONIZING THEIR SOLUTIONS IN SUGGESTING FRONT WL
STALL AND LINGER BACK THRU FA IN SE-NW FASHION. WL THEREFORE FOLLOW
TREND SET UP WITH YDAY PACKAGE AND ELIMINATE POPS EARLY THIS WEEKEND
NE...BUT LINGER THRU SUN SW.
GUIDANCE IS REAL CLOSE REGARDLESS OF MODEL AND HAS REASONABLE TREND
ALREADY GOING IN PACKAGE...SO EXPECT JUST MINOR TWEEKING.
.PAH...NONE.
DH
In the hours before
Local storm report, Aug 9, 2:16 PM CST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
316 PM CDT THU AUG 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 PM 12NW POPLAR BLUFF MO 0.88 INCH HAIL
08/09/01 BUTLER NICKEL TO QUARTER SIZE
HAIL REPORTED BY EOC.Special weather statement, Aug 9, 2:54 PM CST, 2 hours 51 minutes before
MOZ076-086-087-100-107>110-092200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
354 PM CDT THU AUG 9 2001
...ISOLATED SEVERE STORMS POSSIBLE ACROSS SOUTHEAST MISSOURI THIS
AFTERNOON...
ISOLATED SEVERE STORMS...CAPABLE OF PRODUCING HAIL UP TO QUARTERS...
AS WELL AS GUSTY WINDS IN EXCESS OF 45 MPH...WILL BE POSSIBLE ACROSS
SOUTHEAST MISSOURI THIS AFTERNOON.
IN ADDITION TO HAIL AND WIND...TORRENTIAL RAINFALL...IN EXCESS OF AN
INCH AN HOUR...MAY ALSO BE POSSIBLE WITH THE ISOLATED THUNDERSTORMS.
AT 350 PM...NATIONAL WEATHER SERVICE RADAR IN PADUCAH INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN OVER RIPLEY AND WAYNE COUNTY
MISSOURI...STRETCHING FROM NORTHEAST OF DONIPHAN...ONWARD TO
WILLIAMSVILLE AND GREENVILLE. ADDITIONAL STORMS...STRETCHED ALONG
THE WESTERN CARTER COUNTY BORDER WEST OF FREMONT...AND ALONG
THE PERRY COUNTY BORDER...NORTHWEST OF PERRYVILLE MISSOURI.
ALL OF THE STORMS WERE DRIFTING SLOWLY TO THE SOUTHEAST AROUND 5 MPH.
AN OUTFLOW OF WINDS FROM THESE THUNDERSTORMS WILL AID IN THE
DEVELOPMENT OF NEW THUNDERSTORM ACTIVITY ACROSS SOUTHEAST MISSOURI
FOR THE REMAINDER OF THE AFTERNOON. WHERE OUTFLOW FROM SEVERAL
THUNDERSTORMS CONVERGE...STORMS WILL QUICKLY RISE AND MAY BRIEFLY
BECOME SEVERE.
PERSONS TRAVELING IN OR NEAR THUNDERSTORMS SHOULD BE PREPARED FOR
THE POSSIBILITY OF HEAVY RAIN...WHICH MAY CAUSE PONDING OF WATER ON
ROADWAYS...AS WELL AS THE POTENTIAL FOR GUSTY WINDS AND HAIL.
Special weather statement, Aug 9, 3:56 PM CST, 1 hour 49 minutes before
INZ086-KYZ018-021-092300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
456 PM CDT THU AUG 9 2001
...HEAVY RAIN CONTINUES AROUND THE EVANSVILLE INDIANA METRO AND
OVER MUHLENBERG COUNTY IN WEST KENTUCKY...
AT 450 PM...THUNDERSTORMS WITH VERY HEAVY RAIN...CONTINUE TO MOVE
ACROSS THE EVANSVILLE INDIANA METROPOLITAN AREA...AND NORTH OF
GRAHAM IN MUHLENBERG COUNTY KENTUCKY.
IN THE EVANSVILLE METRO AREA...ONE HOUR RAINFALL...ESTIMATED BY
RADAR...RANGED BETWEEN ONE TO ONE AND ONE HALF INCHES. THE
HEAVY RAIN STRETCHED FROM WEST OF HIGHWAY 41...EXTENDING ABOUT
SIX MILES WEST ON ROUTE 62 AND 66...TOWARD KASSON IN VANDERBURGH
COUNTY.
PERSONS PLANNING TRAVEL TO THE WEST AND SOUTHWEST OF THE EVANSVILLE
METRO AREA...TOWARD HENDERSON KENTUCKY THROUGH 6 PM...SHOULD BE
WATCHFUL FOR WATER RISING RAPIDLY IN DITCHES AND STREAMS...AS WELL
AS PONDING OF WATER ON AREA ROADWAYS.
ELSEWHERE...HEAVY RAIN...ESTIMATED BY RADAR OVER TWO INCHES IN AN
HOUR...WAS INDICATED OVER THE PEABODY WILDLIFE MANAGEMENT AREA...
NORTH OF GRAHAM KENTUCKY.
ANYONE PLANNING TRAVEL NORTH OF THE WEST KENTUCKY PARKWAY...NEAR
GRAHAM KENTUCKY...SHOULD BE WATCHFUL FOR WATER ON ROADS AND OVER LOW-
LYING AREAS THROUGH 6 PM.
Special weather statement, Aug 9, 4:20 PM CST, 1 hour 25 minutes before
MOZ076-086-087-092315-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
520 PM CDT THU AUG 9 2001
...HEAVY RAIN PERSISTS CONTINUES PERRY COUNTY MISSOURI...
AT 515 PM...THUNDERSTORMS WITH VERY HEAVY RAIN...CAPABLE OF
PRODUCING RAINFALL IN EXCESS OF AN INCH AN HOUR...CONTINUED ACROSS
PERRY COUNTY MISSOURI AND SURROUNDING AREAS.
THE HEAVIEST RAINFALL WAS NOTED ACROSS INTERSTATE 55 AND HIGHWAY
61...EXTENDING FROM SILVER LAKE AND SEDGEWICKVILLE...EASTWARD TO
LONGTOWN...FRIEDHEIM AND DAISY.
ANOTHER AREA OF HEAVY RAIN WAS NOTED FROM PERRYVILLE TO MENFRO AND
FARRAR.
ALL OF THE RAIN WAS MOVING EAST AROUND 10 MPH...AND WILL EVENTUALLY
REACH NEAR A JACKSON TO ALTENBURG MISSOURI BY 615 PM.
IF YOU PLAN TRAVEL ACROSS EASTERN PERRY AND CAPE GIRARDEAU COUNTIES
IN MISSOURI THROUGH 630 PM...BE PREPARED FOR TORRENTIAL RAINFALL.
BE WATCHFUL FOR PONDING OF WATER ON ROADWAYS...AS WELL AS SHARP
RISES IN SMALL CREEKS AND STREAMS.
THE HEAVY RAIN SHOULD MOVE EAST OF THE MISSISSIPPI RIVER AFTER 7 PM.
Thunderstorm Wind, Pulaski
- When
- August 9, 5:45 PM CST to 6:00 PM CST
- Where
- Pulaski County, Mounds
- Measured
- 52 kt (60 mph)
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.117, -89.200
Numerous trees were blown down at Mounds. A couple of houses were damaged by falling trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Illinois, August 9, 20011 death · $40,000 · 1.75 in hail · 13 events
- Heat in Missouri, August 9, 20011 death · 37 events
- Heat in Texas, August 9, 20011 death · 1 event
- Hail and Damaging Winds in New York, August 9, 2001$682,000 · 2 in hail · 22 events
- Flood and Damaging Winds in Wisconsin, August 9, 20011 injured · $125,000 · 56 kt wind · 11 events
- Hail and Damaging Winds in Michigan, August 9, 2001$177,000 · 53 kt wind · 10 events
- Flash Flood and Hail in Ohio, August 9, 2001$156,000 · 50 kt wind · 12 events
- Lightning Strike in Michigan, August 9, 2001$150,000 · 1 event
- Lightning Strike in New York, August 9, 2001$100,000 · 1 event
- Damaging Wind in Texas, August 9, 2001$80,000 · 61 kt wind · 1 event
- Lightning Strike in North Dakota, August 9, 2001$75,000 · 1 event
- Damaging Winds in Vermont, August 9, 2001$57,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5265537.